Here is an article about alendronate therapy (bisphosphonates) and elevated liver enzymes.
I am unsure of the effects of thyroid meds on the liver, but I do know that Statin Drugs to treat High Cholesterol do affect the Liver Enzymes and raise them in many people, High Cholesterol is known to be caused by thyroid disease, along with high blood pressure. Alcohol has the same effect on liver enzymes as the statin drugs, The first time I had a Lipid panel done after being prescribed Lipitor , the MD's nurse asked me if I was aheavy drinker? I said no, I don't consider myself a drinker at all. But it was the statin drugs that caused it, Is the gamma level you mentioned considered a liver enzyme or is that a different lab? Good Luck FTB4
There are no known allergies to levothyroxine, as it is identical to the T4 produced in your body. I would, however, suspect the Fosamax. Can you try a different medication for osteoporosis? I rebuilt my bone by supplementing with calcium, magnesium and vitamin D.
High cholesterol is often caused by hypothyroidism, and once thyroid levels are normalized (for you), cholesterol levels often come down.
Thanks very much for the replies. The further information below maybe of use - even though they are French definitions - the normal range should give a clue!
Triglyceride 1.28g/l (normal range 0.40 - 1.70)
T.G.O. (ASAT) 33mUI/ml (normal 0 - 34)
T.G.P. (ALAT) 41mUI/ml (normal 0 - 55)
GAMMA G.T. 183UI/l (normal 0 - 36)
As for the Fosamax - in addition I'm already taking a calcium booster with Vit D - also magnesium. I intend to use the fosamax only for a couple of years at the most, as I am very suspicious of it's longer term use.
I'm glad that you have decided to use Fosamax for only a couple years. I'd also like to suggest the website "Save Our Bones" which endorses a more natural approach to strengthening bones instead of using bisphosphonates. (Boniva, Fosamax, Actonel etc)
One of the reasons we lose mineral density in our bones is because of the highly acidic diets we consume. Our body tried to maintain a proper ph level and leeches the calcium out of our bones to try to keep our cells from becoming too acidic.
I hope you will google "bisphosphonates" and research whether you really need this drug. It does not build bone, rather is interferes with "resorption" - however, if you go to the site I recommended you will find out a great deal.
Thanks Shelley for that info. Problem is I'm always wary of the 'hard sell' - and Save Our Bones is certainly that.
I agree with your opinions on bisphosphonates - I've trawled the internet also, trying to find some natural solution to building up bone density - to not much success.
Currently at my endo's request I've eliminated alcohol for 3 weeks - to see if the Gamma G.T. returns to normal - I'm sure it won't, as my alcohol consumption has not changed over recent years.
I'm really hoping it's connected to either the Levothyroxine and/or the Fosamax - as my blood works were fine before I started this medication 8 months ago.
I'm hoping she'll agree that I should stop taking the Fosamax for a least a period of time to get it out of my system before having more blood work done.